Pneumonitis in Irradiated Lungs After Nivolumab: A Brief Communication and Review of the Literature

    loading  Checking for direct PDF access through Ovid

Abstract

Nivolumab is a feasible therapy option in patients with advanced non–small cell lung cancer (NSCLC) who progress on first-line treatment. However, there is limited information about an overlapping toxicity of PD-1 inhibitors when administered following thoracic radiotherapy (TRT). Three of 25 patients with advanced NSCLC were treated with palliative or curative intent. Nivolumab was initiated as second or third-line therapy after TRT for recurrent or progressive disease. All 3 patients developed grade 3 pneumonitis at some point during nivolumab therapy. Herein, we describe 3 cases of pneumonitis in patients with NSCLC started on nivolumab following TRT. Imaging analysis was strongly consistent with heterogenous lung parenchyma changes in the irradiated lung volume receiving a total dose of 15–20 Gy. Pulmonary toxicity was manageable; however, interruption of immunotherapy was necessary.

Related Topics

    loading  Loading Related Articles